Almost four weeks after I took my first “happy pill” and I feel worse than ever…. When will this hell end??

The physical side effects are finally starting to wear off a bit, I’m left with the familiar 24/7 nausea but I am at least able to get through the day without painkillers and blinding headaches.

Mentally though I’m still waiting for that magic moment when the medication starts working and life becomes brighter. The Doctor told me, and I know from experience, it takes 4 -6 weeks for them to kick in, but I’m falling deeper while every day passes.

When I went back to see the GP after two weeks to increase the dose of the pill, I was in his room for less than two minutes. He asked how I was feeling, faced his computer screen the whole time, stated “and you said last time you aren’t suicidal” without looking at me, or pausing for me to reply, and then printed off a new prescription for the higher dose. That was it. I left feeling uncared for, alone and as if I had been a nuisance, taking up his time when he could have been dealing with someone with a “proper” illness.

I have no energy, I’m barely sleeping, and I’m finding it difficult to concentrate on anything. I don’t want to bring others down with my negativity so have come off Facebook and stopped replying to texts. Depression makes you feel isolated, and I know that I am adding to that by shutting myself away from the world, but there is only so many times I can say “I feel awful” and only so many times the same friends can tell me it’s going to get better. Is it?? It sure doesn’t feel like it. I know they care, but I feel incredibly guilty that they worry that I’m feeling so low. I’ve lost enough friends over the years because of my demons, I don’t want to lose anymore.

I am so tired. This is no life.

Advertisements